I am finishing up my first pack of Trinessa (no serious side effects ) and I am on the second day of the placebo pills. Normally, before going on BC, my periods were like a clock and very regular. I started the pill on the SECOND week after my period had ended instead of the first like you are supposed to. My GYN said it would be OK and that my period cycle would adjust to my cycle of pills.
Well, it worked and my period got pushed up - I didn't get it last week. The thing is, this is the end of my second day on the fake/placebo pills and my period is still MIA. Shouldn't my period have come right after I stopped the "real" pills and started the placebos, if it had gotten "pushed up" by going on the pill? What happens if I don't get it this week? What happens if I get it on the day that I start my new pack?
(Note, you don't really have a period on the pill, but rather a period-like "withdrawl bleed" and that's the terminology I'm using, just to not confuse you)
Nope, the withdrawl bleed is not *supposed* to come on any specific day. Usually, it takes aat least a day for the hormones to be out of your system before it will start at all (which means you probably won't get your withdrawl bleed on the first day of your placebo pills). For when your should start, it could vary, some women get it in the first couple days, some nto til the last couple. Ever since I started my new prescription I've been starting the Sunday of my placebo week (I'm a Friday starter) like clockwork. On an old prescription it wasn't as regular and some days I'd start on one day of the week, and another the next month.
As long as you get the withdrawl bleed during the placebo week you don't have anything to worry about. Even if you start your withdrawl bleed the day you'd be starting the pills again, continue taking the pills as normal and don't worry about it. If this happens more than one or two cycles, you may want to speak to your gynecologist about it, however.
Also, do note that you may skip your withdrawl bleed this month or experience a very short or light one, since this is the first month your body has been on this birth control. You also may continue experiencing some irregularity as to when it starts for the next month or two, as well, just because it usually takes your body about three months to get fully adjusted to the hormones.
The hormones in any given pill prescription do different things to different bodies, so it may or may not even make your flow lughter. You can still use tampons, just be sure you have the lowest possible absorbancy if the flow may be lighter. It's also a good idea (in general, but especially with lighter flow) to wear a pnatyliner or light pad when you sleep, and not to sleep with a tampon in.
I've been on the pill a number of years (various prescriptions) and have contineud to use tampons. Some prescriptions have lightened and shortened my flow while others haven't really. So it all depends on your body and the hormones.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.